Alert archive / Louisiana / Flash Flood Warnings in 2018
Flash Flood Warning 13, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Feb 25, 2018, 12:21 PM CST for 6 parishes in Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2018, 12:21 PM CST (18:21 UTC)
- Expired
- Feb 25, 2018, 4:15 PM CST
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 21 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
627
WGUS54 KLCH 251821
FFWLCH
LAC003-009-011-039-079-115-252215-
/O.NEW.KLCH.FF.W.0013.180225T1821Z-180225T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1221 PM CST SUN FEB 25 2018
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Rapides Parish in central Louisiana...
Beauregard Parish in southwestern Louisiana...
Northwestern Evangeline Parish in central Louisiana...
Northwestern Avoyelles Parish in central Louisiana...
Southeastern Vernon Parish in west central Louisiana...
Northeastern Allen Parish in southwestern Louisiana...
* Until 415 PM CST
* At 1218 PM CST, Doppler radar indicated heavy rain across the
warned area. Up to 2 inches of rainfall has fallen on saturated
soils and additional heavy rainfall is expected across the warned
area over the next several hours. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Alexandria, Pineville, Oakdale, Rosepine, Glenmora, Merryville,
Elizabeth, Singer, Sugartown, Hineston, Fields, Mittie, Dry Creek,
De Ridder, Alexandria International Airport, Effie, Pitkin, Grant,
Deridder and Ball.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3133 9208 3132 9200 3126 9200 3073 9274
3040 9374 3044 9370 3058 9373 3068 9363
3086 9356 3112 9299 3139 9266 3148 9220
$$
TWH2 follow-up statements
310
WGUS74 KLCH 252015
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
215 PM CST SUN FEB 25 2018
LAC039-252023-
/O.CAN.KLCH.FF.W.0013.000000T0000Z-180225T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Evangeline LA-
215 PM CST SUN FEB 25 2018
...THE FLASH FLOOD WARNING FOR NORTHWESTERN EVANGELINE PARISH IS
CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3133 9208 3132 9200 3126 9200 3122 9206
3083 9272 3052 9371 3058 9373 3068 9363
3080 9358 3110 9282 3148 9220
$$
LAC003-009-011-079-115-252215-
/O.CON.KLCH.FF.W.0013.000000T0000Z-180225T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rapides LA-Beauregard LA-Avoyelles LA-Vernon LA-Allen LA-
215 PM CST SUN FEB 25 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CST FOR
CENTRAL RAPIDES...NORTHERN BEAUREGARD...NORTHWESTERN AVOYELLES...
SOUTHEASTERN VERNON AND NORTH CENTRAL ALLEN PARISHES...
At 213 PM CST, Doppler radar indicated heavy rainfall of 2 to 4
inches across the warned area. Additional moderate to heavy rainfall
this afternoon could result in flash flooding.
Some locations that will experience flooding include...
Alexandria, Pineville, Glenmora, Merryville, Elizabeth, Singer, De
Ridder, Sugartown, Effie, Pitkin, Grant, Deridder, Lecompte, Bivens,
Esler Regional Airport, Elmer, Poland, Kolin, Ruby and Holloway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3133 9208 3132 9200 3126 9200 3122 9206
3083 9272 3052 9371 3058 9373 3068 9363
3080 9358 3110 9282 3148 9220
$$
TWH959
WGUS74 KLCH 252109
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
309 PM CST SUN FEB 25 2018
LAC003-009-011-079-115-252118-
/O.CAN.KLCH.FF.W.0013.000000T0000Z-180225T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rapides LA-Beauregard LA-Avoyelles LA-Vernon LA-Allen LA-
309 PM CST SUN FEB 25 2018
...THE FLASH FLOOD WARNING FOR CENTRAL RAPIDES...NORTHERN
BEAUREGARD...NORTHWESTERN AVOYELLES...SOUTHEASTERN VERNON AND NORTH
CENTRAL ALLEN PARISHES IS CANCELLED...
The heavy rain has ended across the warned area and flooding is no
longer expected to pose a threat.
LAT...LON 3133 9208 3132 9200 3126 9200 3122 9206
3083 9272 3052 9371 3058 9373 3068 9363
3080 9358 3110 9282 3148 9220
$$
TWHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 25, 11:41 AM CST, 40 minutes earlier.
Area forecast discussion, Feb 25, 11:41 AM CST, 40 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1141 AM CST Sun Feb 25 2018 .AVIATION... Regional radar imagery shows a area of widespread convection extending across interior SE Texas and C Louisiana. While the majority of the convection is mainly producing RA/+RA a few of the stronger areas of convection have been producing occasional lightning. This region of convection is expected to persist across the area through the afternoon as a stationary front lingers over the region. The main operational impacts will be at KAEX through this afternoon where periods of +RA will result in IFR and possibly LIFR visibility and ceiling restrictions. In addition, a brief thunderstorm could be possible at KAEX this afternoon but the coverage and timing seemed too limited to include a TEMPO group at this time. The rest of the region will see mainly MVFR ceilings and VCSH/-SHRA through the afternoon. The main exception will be at KLFT/KARA where VFR conditions will prevail over the next 2-3 hours before convection begins to develop and/or spread into Acadiana. Winds for all but KAEX will be predominately NE to E at 5-10 knots through the afternoon. Ceilings are expected to lower to MVFR/IFR around sunset and SHRA will become more widespread as the stationary front begins to move southward during the overnight hours. The front is expected to be exiting the region by sunrise tomorrow and bring an end to any lingering SHRA/VCSH. && .PREV DISCUSSION... /issued 1107 AM CST Sun Feb 25 2018/ DISCUSSION... Shortwave trof ejecting through the SW flow aloft resulting in a large area of mainly light/moderate rain with some embedded heavier convective cells across interior SE TX and into Central LA, focused within a region of enhanced low level convergence. Latest HRRR along with the ARW/NMM appeared to have the best grasp of current convective/radar trends, and the near term forecast was leaned heavily in that direction in shifting highest PoPs and QPF northward away from the coast. Also added a mention of locally heavy rainfall for a localized flood risk given the very high PW air in place and with this PCPN falling over areas that have seen a fair amount of rain over the past few days. 13 PREV DISCUSSION... /issued 409 AM CST Sun Feb 25 2018/ DISCUSSION... Despite a severe weather friendly environment as noted on the LCH 00Z sounding, the vast majority of the convection this morning has been on the weak side thanks in large part to the clearly evident leading edge of the front outrunning just about all of the development. This edge appears to have been reabsorbed into the developing convection so a few stronger storms along the leading edge of the front still cannot be ruled out as it continues to slowly work its way to the coast. The other bit of good news this morning is that despite the development of some heavy rain producing storms, with the front still progressing at a decent clip there has been little opportunity for significant training. The front is still progged to stall somewhere near the coast or perhaps just offshore later this morning which may allow for training to develop, but some of the high resolution guidance including the HRRR indicates that there may be a lull in convection during the late morning into the early afternoon in response to the departure of the initial upper trough and the approach of a second upper trough which will swing through the area late tonight shunting the front further offshore and ushering in some relatively cooler, drier air for Monday. Southerly flow and increasing moisture return on Tuesday as a warm front overtakes the area sparking scattered showers. Another cold front swings quickly through the area Thursday bringing clearing skies and much more seasonable temperatures for next weekend. Jones && .PRELIMINARY POINT TEMPS/POPS... AEX 61 50 71 51 / 90 90 0 10 LCH 68 58 74 61 / 70 80 10 10 LFT 71 61 73 63 / 60 80 20 10 BPT 68 57 73 61 / 70 70 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...26
Hazardous weather outlook, Feb 25, 5:11 AM CST, 7 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 511 AM CST Sun Feb 25 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 261115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 511 AM CST Sun Feb 25 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Widespread showers and a few thunderstorms will work into the area this morning and persist through much of the day as a cold front stalls near the coastline. A few stronger storms will be possible early this morning with the primary threat being damaging winds. Generally weaker showers and thunderstorms are expected later in the day. Rainfall totals of one to three inches can be expected through tonight with locally higher amounts possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Lingering showers and thunderstorms will be ongoing early Monday mainly across acadiana before coming to an end by around sunrise. Fair weather will prevail through the remainder of the day. A warm front will lift out of the gulf Tuesday sparking scattered showers and thunderstorms across the area. Isolated showers and a few thunderstorms will be possible again on Wednesday. Another cold front will swing quickly through the area Thursday accompanied by a line of showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-261115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 511 AM CST Sun Feb 25 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Ongoing marine fog will continue through the early morning across the nearshore waters. Widespread showers and a few thunderstorms will work into the area this morning and persist through much of the day as a cold front stalls near the coastline. A few stronger storms will be possible early this morning. Generally weaker showers and thunderstorms are expected later in the day. The precipitation and proximity of the front should serve to erode any remaining sea fog. .DAYS TWO THROUGH SEVEN...Monday through Saturday Lingering showers and thunderstorms will be ongoing early Monday mainly across coastal waters south of Vermilion bay before coming to an end by around sunrise. Fair weather will prevail through the remainder of the day. A warm front will lift out of the gulf Tuesday sparking scattered showers and thunderstorms across the area. Isolated showers and a few thunderstorms will be possible again on Wednesday. Another cold front will swing quickly through the area Thursday accompanied by a line of showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 10:48 AM CST | River Flood Warning | LCH | Calcasieu | 11 days |
| Feb 25, 10:48 AM CST | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 58 hr |
| Feb 25, 10:48 AM CST | River Flood Warning | LCH | Allen | 5 days |
| Feb 25, 4:43 PM CST | Flash Flood Warning | LCH | Vernon | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.